Citation, DOI, disclosures and article data
At the time the article was created Laurens De Cocker had no recorded disclosures.View Laurens De Cocker's current disclosures
At the time the article was last revised Rohit Sharma had no recorded disclosures.View Rohit Sharma's current disclosures
Reversible acute cerebellar toxicity (REACT) syndrome is a potentially reversible acute encephalopathic syndrome 1,2.
On this page:
REACT is a rare syndrome that has been associated with several opioid and chemotherapeutic agents, including Minnelide 1,2.
Patients typically present with cerebellar symptoms, including gait ataxia, dysmetria, and balance and speech impairment, which may be accompanied by confusion 1.
REACT syndrome presents on MRI with diffuse and symmetric FLAIR hyperintense changes with restricted diffusion of the cerebellar cortex 1. It typically lacks involvement of the cerebellar nuclei and supratentorial structures 1.
Treatment and prognosis
The syndrome may be reversible with discontinuation of the causative drug.
- cerebellar infarction: irreversible and occurring in typical arterial territories
- acute cerebellitis: usually seen in children following viral illness
- 1. Khanipour Roshan S, Spano AD, McKinney AM, Nascene DR. Potentially reversible acute cerebellar toxicity associated with Minnelide. (2017) Neuroradiology. doi:10.1007/s00234-017-1809-z - Pubmed
- 2. Koksel Y, McKinney AM. Potentially Reversible and Recognizable Acute Encephalopathic Syndromes: Disease Categorization and MRI Appearances. (2020) American Journal of Neuroradiology. doi:10.3174/ajnr.A6634 - Pubmed